# SDR 2020FA0000517

- Difficulty date: October 3, 2020
- Submitted: December 1, 2020
- Operation: General aviation
- Aircraft: N2060U
- Make and model: Cessna 172S
- Aircraft serial: 172S9557
- Aircraft time: 9,590 hours
- System (JASC): 3710 · Vacuum Distribution System
- Part: Pump
- Condition: Failed
- Location: Vacuum Sys
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

PILOT STATEMENT:  ON OCTOBER 3RD, I WAS DOING TRAFFIC PATTERNS AT KTOA.  WHEN I START THE ENGINE, I NOTICED THAT THE VACUUM PUMP WAS READING LOW (THE INDICATOR WAS POINTING AT THE BOTTOM), BUT IT WASN'T FAILED.  I ASSUMED IT'S DUE TO LOW RPM, SO I DECIDED TO CONTINUE TO TAXI TO THE RUN-UP AREA.  WHEN I PUSHED THE THROTTLE TO 1800 RPM FOR THE PRE-TAKEOFF CHECKLIST, THE VACUUM PUMP INDICATOR WAS WITHIN THE GREEN RANGE, EVERYTHING ELSE WAS READING NORMAL.  THUS, I APPROACH THE HOLD SHORT LINE AND WAIT FOR TAKE-OFF CLEARANCE.  HOWEVER, WHEN I PUSH THE THROTTLE TO 2700RPM, THE VACUUM PUMP INDICATOR SPIKES ALL THE WAY TO THE TOP.  I IMMEDIATELY ABORTED THE TAKE-OFF AND HEADED BACK TO PSA.  I TALKED TO MY INSTRUCTOR AND ANOTHER INSTRUCTOR AFTER, AND THEY SAID IT SHOULD BE FINE TO FLY.  SO, I GOT BACK INTO N2060U AND DID ONE SOLO TRAFFIC PATTERN AT KTOA.  10/25/2020 LEFT VACUUM PUMP REPLACED WITH RAPCO PN215CC.
